Alert archive / Wisconsin / Flash Flood Watches in 2019
Flash Flood Watch 2, NWS Milwaukee, WI
NWS Milwaukee, WI issued this flash flood watch at Sep 12, 2019, 2:45 AM CDT for 20 counties in Wisconsin. It was in force for 25 hr.
The area
The counties it named.
The facts
- Issued
- Sep 12, 2019, 2:45 AM CDT (07:45 UTC)
- Expired
- Sep 13, 2019, 4:02 AM CDT
- In force
- 25 hr
- Issued by
- NWS Milwaukee, WI
- Flood severity
- None
Counties Columbia County, WI, Dane County, WI, Dodge County, WI, Fond du Lac County, WI, Green County, WI, Green Lake County, WI, Iowa County, WI, Jefferson County, WI, Kenosha County, WI, Lafayette County, WI, Marquette County, WI, Milwaukee County, WI, Ozaukee County, WI, Racine County, WI, Rock County, WI, Sauk County, WI, Sheboygan County, WI, Walworth County, WI, Washington County, WI, Waukesha County, WI
The radar
The Milwaukee radar (KMKX), 31 km from the middle of the area, began a volume at 07:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 7.8 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 633 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 176 m²/s²
- 0-3 km storm-relative helicity
- 334 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
533 WGUS63 KMKX 120745 FFAMKX URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Milwaukee/Sullivan WI 245 AM CDT Thu Sep 12 2019 ...Periods of heavy rainfall through tonight... .Thunderstorms will move north across the area early this morning. Another round of thunderstorms is expected this evening and overnight. Rain will be heavy at times. Rainfall over the past few days has led to saturated soils and additional rain could lead to rapid runoff and some flash flooding. WIZ056>060-062>072-121545- /O.NEW.KMKX.FF.A.0002.190912T0745Z-190913T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Sauk-Columbia-Dodge-Washington-Ozaukee-Iowa-Dane-Jefferson- Waukesha-Milwaukee-Lafayette-Green-Rock-Walworth-Racine-Kenosha- Including the cities of Baraboo, Reedsburg, Prairie Du Sac, Sauk City, Portage, Columbus, Lake Wisconsin, Lodi, Beaver Dam, Waupun, Mayville, West Bend, Germantown, Hartford, Mequon, Cedarburg, Grafton, Dodgeville, Mineral Point, Barneveld, Madison, Watertown, Fort Atkinson, Jefferson, Waukesha, Brookfield, New Berlin, Menomonee Falls, Muskego, Milwaukee, Darlington, Shullsburg, Benton, Belmont, Argyle, Blanchardville, Monroe, Brodhead, Janesville, Beloit, Whitewater, Delavan, Elkhorn, Lake Geneva, East Troy, Racine, and Kenosha 245 AM CDT Thu Sep 12 2019 ...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... The National Weather Service in Milwaukee/Sullivan has issued a * Flash Flood Watch for portions of south central Wisconsin and southeast Wisconsin, including the following areas, in south central Wisconsin, Columbia, Dane, Green, Iowa, Lafayette, Rock, and Sauk. In southeast Wisconsin, Dodge, Jefferson, Kenosha, Milwaukee, Ozaukee, Racine, Walworth, Washington, and Waukesha. * Through tonight * Thunderstorms will bring periods of moderate to heavy rainfall. Additional rainfall amounts of 1 to 2 inches are expected. * Be prepared for rapidly rising water levels and possible flooding. Be ready to move to higher ground if heavy rain develops. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a very dangerous situation. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ WIZ046-047-051-052-121545- /O.NEW.KMKX.FF.A.0002.190912T0745Z-190913T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Marquette-Green Lake-Fond du Lac-Sheboygan- Including the cities of Montello, Westfield, Oxford, Neshkoro, Endeavor, Berlin, Princeton, Markesan, Fond Du Lac, Plymouth, Sheboygan Falls, Howards Grove, and Oostburg 245 AM CDT Thu Sep 12 2019 ...FLASH FLOOD WATCH IN EFFECT THROUGH FRIDAY MORNING... The National Weather Service in Milwaukee/Sullivan has issued a * Flash Flood Watch for portions of east central Wisconsin and south central Wisconsin, including the following areas, in east central Wisconsin, Fond du Lac and Sheboygan. In south central Wisconsin, Green Lake and Marquette. * Through tonight * Thunderstorms will bring periods of moderate to heavy rainfall. Additional rainfall amounts of 1 to 2 inches are expected. * Be prepared for rapidly rising water levels and possible flooding. Be ready to move to higher ground if heavy rain develops. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a very dangerous situation. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ MARQUARDT
4 follow-up statements
582 WGUS63 KMKX 121454 FFAMKX URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Milwaukee/Sullivan WI 954 AM CDT Thu Sep 12 2019 ...Additional Heavy Rain Possible through Tonight... WIZ056>060-062>072-131200- /O.EXT.KMKX.FF.A.0002.000000T0000Z-190913T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Sauk-Columbia-Dodge-Washington-Ozaukee-Iowa-Dane-Jefferson- Waukesha-Milwaukee-Lafayette-Green-Rock-Walworth-Racine-Kenosha- Including the cities of Baraboo, Reedsburg, Prairie Du Sac, Sauk City, Portage, Columbus, Lake Wisconsin, Lodi, Beaver Dam, Waupun, Mayville, West Bend, Germantown, Hartford, Mequon, Cedarburg, Grafton, Dodgeville, Mineral Point, Barneveld, Madison, Watertown, Fort Atkinson, Jefferson, Waukesha, Brookfield, New Berlin, Menomonee Falls, Muskego, Milwaukee, Darlington, Shullsburg, Benton, Belmont, Argyle, Blanchardville, Monroe, Brodhead, Janesville, Beloit, Whitewater, Delavan, Elkhorn, Lake Geneva, East Troy, Racine, and Kenosha 954 AM CDT Thu Sep 12 2019 ...FLASH FLOOD WATCH NOW IN EFFECT THROUGH FRIDAY MORNING... The Flash Flood Watch is now in effect for * Portions of south central Wisconsin and southeast Wisconsin, including the following areas, in south central Wisconsin, Columbia, Dane, Green, Iowa, Lafayette, Rock, and Sauk. In southeast Wisconsin, Dodge, Jefferson, Kenosha, Milwaukee, Ozaukee, Racine, Walworth, Washington, and Waukesha. * Through Friday morning * Thunderstorms will bring periods of moderate to heavy rainfall. Additional rainfall amounts of 1 to 2 inches are expected. * Be prepared for rapidly rising water levels and possible flooding. Be ready to move to higher ground if heavy rain develops. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a very dangerous situation. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ WIZ046-047-051-052-131200- /O.CON.KMKX.FF.A.0002.000000T0000Z-190913T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Marquette-Green Lake-Fond du Lac-Sheboygan- Including the cities of Montello, Westfield, Oxford, Neshkoro, Endeavor, Berlin, Princeton, Markesan, Fond Du Lac, Plymouth, Sheboygan Falls, Howards Grove, and Oostburg 954 AM CDT Thu Sep 12 2019 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH FRIDAY MORNING... The Flash Flood Watch continues for * Portions of east central Wisconsin and south central Wisconsin, including the following areas, in east central Wisconsin, Fond du Lac and Sheboygan. In south central Wisconsin, Green Lake and Marquette. * Through Friday morning * Thunderstorms will bring periods of moderate to heavy rainfall. Additional rainfall amounts of 1 to 2 inches are expected. * Be prepared for rapidly rising water levels and possible flooding. Be ready to move to higher ground if heavy rain develops. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a very dangerous situation. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$
732 WGUS63 KMKX 121952 FFAMKX Flood Watch National Weather Service Milwaukee/Sullivan WI 252 PM CDT Thu Sep 12 2019 ...Additional Heavy Rain Possible through Tonight... WIZ046-047-051-052-056>060-062>072-130400- /O.CON.KMKX.FF.A.0002.000000T0000Z-190913T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Marquette-Green Lake-Fond du Lac-Sheboygan-Sauk-Columbia-Dodge- Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee- Lafayette-Green-Rock-Walworth-Racine-Kenosha- Including the cities of Montello, Westfield, Oxford, Neshkoro, Endeavor, Berlin, Princeton, Markesan, Fond Du Lac, Plymouth, Sheboygan Falls, Howards Grove, Oostburg, Baraboo, Reedsburg, Prairie Du Sac, Sauk City, Portage, Columbus, Lake Wisconsin, Lodi, Beaver Dam, Waupun, Mayville, West Bend, Germantown, Hartford, Mequon, Cedarburg, Grafton, Dodgeville, Mineral Point, Barneveld, Madison, Watertown, Fort Atkinson, Jefferson, Waukesha, Brookfield, New Berlin, Menomonee Falls, Muskego, Milwaukee, Darlington, Shullsburg, Benton, Belmont, Argyle, Blanchardville, Monroe, Brodhead, Janesville, Beloit, Whitewater, Delavan, Elkhorn, Lake Geneva, East Troy, Racine, and Kenosha 252 PM CDT Thu Sep 12 2019 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH FRIDAY MORNING... The Flash Flood Watch continues for * Portions of east central Wisconsin, south central Wisconsin, and southeast Wisconsin, including the following areas, in east central Wisconsin, Fond du Lac and Sheboygan. In south central Wisconsin, Columbia, Dane, Green, Green Lake, Iowa, Lafayette, Marquette, Rock, and Sauk. In southeast Wisconsin, Dodge, Jefferson, Kenosha, Milwaukee, Ozaukee, Racine, Walworth, Washington, and Waukesha. * Through Friday morning * Thunderstorms will bring periods of moderate to heavy rainfall this evening into tonight. Additional rainfall amounts of 1 to 2 inches are expected. * Be prepared for rapidly rising water levels and possible flooding. Be ready to move to higher ground if heavy rain develops. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a very dangerous situation. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$
224 WGUS63 KMKX 130536 FFAMKX Flood Watch National Weather Service Milwaukee/Sullivan WI 1236 AM CDT Fri Sep 13 2019 ...HEAVY RAIN CONTINUES IN SOUTHEAST WISCONSIN... WIZ046-047-051-052-056>058-062-063-067-068-130645- /O.CAN.KMKX.FF.A.0002.000000T0000Z-190913T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Marquette-Green Lake-Fond du Lac-Sheboygan-Sauk-Columbia-Dodge- Iowa-Dane-Lafayette-Green- Including the cities of Montello, Westfield, Oxford, Neshkoro, Endeavor, Berlin, Princeton, Markesan, Fond Du Lac, Plymouth, Sheboygan Falls, Howards Grove, Oostburg, Baraboo, Reedsburg, Prairie Du Sac, Sauk City, Portage, Columbus, Lake Wisconsin, Lodi, Beaver Dam, Waupun, Mayville, Dodgeville, Mineral Point, Barneveld, Madison, Darlington, Shullsburg, Benton, Belmont, Argyle, Blanchardville, Monroe, and Brodhead 1236 AM CDT Fri Sep 13 2019 ...FLASH FLOOD WATCH IS CANCELLED... The Flash Flood Watch for portions of east central Wisconsin, south central Wisconsin, and southeast Wisconsin has been cancelled. The heaviest rainfall has moved east of the area. $$ WIZ059-060-064>066-069>072-131200- /O.CON.KMKX.FF.A.0002.000000T0000Z-190913T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Washington-Ozaukee-Jefferson-Waukesha-Milwaukee-Rock-Walworth- Racine-Kenosha- Including the cities of West Bend, Germantown, Hartford, Mequon, Cedarburg, Grafton, Watertown, Fort Atkinson, Jefferson, Waukesha, Brookfield, New Berlin, Menomonee Falls, Muskego, Milwaukee, Janesville, Beloit, Whitewater, Delavan, Elkhorn, Lake Geneva, East Troy, Racine, and Kenosha 1236 AM CDT Fri Sep 13 2019 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 7 AM CDT THIS MORNING... The Flash Flood Watch continues for * Portions of south central Wisconsin and southeast Wisconsin, including the following areas, in south central Wisconsin, Rock. In southeast Wisconsin, Jefferson, Kenosha, Milwaukee, Ozaukee, Racine, Walworth, Washington, and Waukesha. * Until 7 AM CDT this morning * Thunderstorms will bring periods of moderate to heavy rainfall tonight. Additional rainfall amounts of 1 to 2 inches are possible. * Be prepared for rapidly rising water levels and possible flooding. Be ready to move to higher ground if heavy rain develops. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a very dangerous situation. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$
004 WGUS63 KMKX 130902 FFAMKX Flood Watch National Weather Service Milwaukee/Sullivan WI 402 AM CDT Fri Sep 13 2019 WIZ059-060-064>066-069>072-131015- /O.CAN.KMKX.FF.A.0002.000000T0000Z-190913T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Washington-Ozaukee-Jefferson-Waukesha-Milwaukee-Rock-Walworth- Racine-Kenosha- Including the cities of West Bend, Germantown, Hartford, Mequon, Cedarburg, Grafton, Watertown, Fort Atkinson, Jefferson, Waukesha, Brookfield, New Berlin, Menomonee Falls, Muskego, Milwaukee, Janesville, Beloit, Whitewater, Delavan, Elkhorn, Lake Geneva, East Troy, Racine, and Kenosha 402 AM CDT Fri Sep 13 2019 ...FLASH FLOOD WATCH IS CANCELLED... The Flash Flood Watch for portions of south central Wisconsin and southeast Wisconsin has been cancelled. The heaviest rainfall has moved out of the area and flash flooding no longer poses a threat. $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this flash flood watch went out at Sep 12, 12:09 AM CDT, 2 hours 36 minutes earlier.
Area forecast discussion, Sep 12, 12:09 AM CDT, 2 hours 36 minutes before
Area Forecast Discussion...UPDATED National Weather Service Milwaukee/Sullivan WI 1209 AM CDT Thu Sep 12 2019 .UPDATE... Will be watching the far south over the next couple hours as the storms are expected to pivot back into the area. Areas southwest of Madison toward the IL border still look like the higher chance to see persistent heavy rainfall. No reports of significant rainfall impacts through the southern tier of counties east to Lake Michigan. && .AVIATION(06Z TAFS)... Showers and storms are likely to continue this evening into tonight, mainly from Madison and Milwaukee southward. The heaviest rain will be toward the IL border through early tonight. The storms may then shift northward later tonight into Thursday morning, with possibly a break in the action from later morning into the afternoon. More storms are likely to develop by later Thursday afternoon into the evening, with the chance for storms hanging on into Thursday night as a cold front pushes through. The surface boundary has now pushed south of the IL border, with north to northeast winds across southern Wisconsin. Winds will be gusty through at least early tonight in the east. Lower ceilings will hang on into Thursday as the frontal boundary remains south of the forecast area. Will likely see visibilities in the 2-5 mile range overnight tonight. && .PREV DISCUSSION... (Issued 1010 PM CDT Wed Sep 11 2019) UPDATE... We let the watch expire at 10 given the storms have largely pushed south of the state line. Focus now turns to the southwest, where storms may get stuck for a while tonight as a front stalls in the area. Areas southwest of Madison have the highest chance to see heavy rainfall related issues overnight. MARINE... North to northeast winds will be gusty tonight, particularly across northern portions of Lake Michigan. Winds should generally stay below headline criteria though. Breezy easterly winds Thursday will pick up Thursday evening and night while veering south to southeast. A Small Craft Advisory may be needed for the nearshore waters and gusts could approach gale force across the north half of the lake. Gusty westerly winds will likely hit Small Craft Advisory criteria Friday behind a departing cold front. PREV DISCUSSION... (Issued 652 PM CDT Wed Sep 11 2019) UPDATE... Showers and storms continue to develop along the surface frontal boundary this evening. This activity is likely to continue into tonight, though it's beginning to look like the main focus could be down around or just south of the WI/IL border. The primary concern is switching from severe concerns to the potential for flash flooding for areas where the line sets up. There could be a pivot point where rain is the highest, as the warm front begins to push back toward the area from the southwest tonight. Radar trends and surface obs will continue to be closely monitored to gauge where the focus is going to setup for the remainder of the evening and overnight. AVIATION(00Z TAFS)... Showers and storms are likely to continue this evening into tonight, mainly from Madison and Milwaukee southward. The storms may then shift northward later tonight into Thursday morning, with possibly a break in the action from later morning into the afternoon. More storms are likely to develop by later Thursday afternoon into the evening, with the chance for storms hanging on into Thursday night as a cold front pushes through. Winds continue to switch from southwest to north/northeast this evening as a frontal boundary drops southward. Lower ceilings are arriving with the wind shift and cooler airmass and are expected to spread across southern Wisconsin through late evening. The lower ceilings will hang on into Thursday as the frontal boundary remains south of the forecast area. MARINE... North to northeast winds will be gusty tonight, particularly across northern portions of Lake Michigan. Winds should generally stay below headline criteria though. Breezy easterly winds Thursday will pick up Thursday evening and night while veering south to southeast. A Small Craft Advisory may be needed for the nearshore waters and gusts could approach gale force across the north half of the lake. Gusty westerly winds will likely hit Small Craft Advisory criteria Friday behind a departing cold front. PREV DISCUSSION... (Issued 405 PM CDT Wed Sep 11 2019) SHORT TERM... This afternoon and Tonight...Forecast Confidence is Medium. Shortwave moving across the area this afternoon and evening coupled with a LLJ over southern Wisconsin will allow for good forcing. Convection from this morning in central WI put an outflow boundary into the northern half of our area. Northeasterly winds have allowed the lake breeze to enhance this outflow boundary. Stronger south to southwesterly winds are resulting in good convergence along this boundary. To the south of the boundary temps warmed in the low to mid 80s with a few spots reaching the upper 80s. This has led to an axis in low level lapse rates, MLCAPE and helicity right along and south of this boundary. Storms are developing and moving north of the boundary into a more stable airmass. Latest radar scans have shown some rotation potential with storms right as the cross the boundary but once they move into the more stable air they lose any potential rotation. Thinking that the storms will continue to reinforce the boundary and it will slowly sag south tonight. Additional storms are possible and with no immediate change in the airmass expected will hold onto the severe thunderstorm watch for the time being. The past few runs of the CAMs have had a terrible handle on the evolution of storms the past 12-24 hours and global models have not been much of a help either in placement of QPF. Much of these models have indicated continual convection into the evening and overnight hours and have a heavy rainfall axis along the WI/IL border. This remains a possibility as the shortwave moves overhead tonight and the forcing/lift increases but based on the current look of satellite and radar imagery indicating more of a stable airmass to our west/south we are becoming less confident in that occurring. Latest HRRR might being catching onto to this solution with it now showing only isolated to scattered storms tonight. This will have an impact on flood potential and rainfall totals if the trends in guidance continue to indicate less and less coverage of storms tonight. For now, have kept in some of the higher QPF amounts as this is the first run to start to show the lower amounts. As we head into tonight into Thursday morning a secondary system approaching from the west will cause the boundary to lift back to the north. This secondary system might actually allow for more coverage of storms as the boundary lifts back to the north. LONG TERM... Thursday Afternoon Through Friday Night...Forecast Confidence is Medium... There is a chance for some strong thunderstorms to roll through the region from the evening through the overnight hours with a chance for a few severe storms as well. This low pressure system will be very strong with a strong upper level wave in association with strong WAA and moisture throughout the column. The severe weather potential is a bit more complex and uncertain as storms will likely roll through during the late evening possibly reducing instability available to the region in addition to poor low level lapse rates and only modest mid level lapse rates. However, we should still expect 1000-1500 J/kg of MUCAPE with 35-40 kts of 0-6km shear, which should yield some potential for severe storms. The biggest risk with this system will be damaging winds. In addition to this risk, breezy southerly winds could yield a small craft advisory in the evening as the system pulls through the region, primarily for nearshore areas to the north. The system will push out by the early morning hours leaving higher pressure to build in behind. However, the pressure gradient will keep gusty winds throughout the day with a small craft advisory likely being needed. Winds will begin to decrease into the evening as the gradient weakens with a high pressure system to the south. Saturday Through Sunday Night...Forecast Confidence is Medium... Saturday looks to remain mostly quiet with higher pressure keeping the area dry through the day. Into the late evening and overnight period another low pressure system will push into the region. This should be associated with an upper level shortwave in addition to good low level moisture, WAA, and potentially a decent LLJ. This is still a few days out so there is some uncertainty but depending on timing and location we could see potential for severe storms. This would be a quick hitting system that should push out of the region quickly though some lingering showers may persist into Sunday morning. Quiet weather will return by the afternoon. Monday Through Wednesday...Forecast Confidence is Medium... The forecast from here on remains fairly uncertain as we will likely sit between high and low pressure for a few days with potential for a few shortwaves to push through. This will give us chances for showers/storms through the period with the best chances Tuesday evening. && .MKX WATCHES/WARNINGS/ADVISORIES... WI...None. LM...None. && Update/Aviation/Marine...DDV Tonight/Thursday...Stumpf Thursday Night through Wednesday...ARK
Hazardous weather outlook, Sep 12, 12:19 AM CDT, 2 hours 26 minutes before
Hazardous Weather Outlook National Weather Service Milwaukee/Sullivan WI 1219 AM CDT Thu Sep 12 2019 WIZ046-047-051-052-056>060-062>072-130530- Marquette-Green Lake-Fond du Lac-Sheboygan-Sauk-Columbia-Dodge- Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee- Lafayette-Green-Rock-Walworth-Racine-Kenosha- 1219 AM CDT Thu Sep 12 2019 This Hazardous Weather Outlook is for portions of east central Wisconsin, south central Wisconsin and southeast Wisconsin. .DAY ONE...Tonight Another round of thunderstorms are expected late tonight with strong winds and very heavy rainfall the main threats. There is increasing concern for flooding. The rain will be heavy at times and could result in flooding, especially in those areas that received heavy rainfall Monday night into Tuesday. The focus for the heaviest rainfall appears to be in areas north of Milwaukee and Madison. There is a moderate swim risk in effect for Lake Michigan beaches tonight. .DAYS TWO THROUGH SEVEN...Thursday through Wednesday More storms are expected Thursday into Thursday night, primarily associated with a cold front pushing through. There is a marginal risk for severe thunderstorms over mainly south central Wisconsin. Again, rainfall could be heavy and flooding may occur in areas that see repeated rounds of storms over the next 48hours. There is a chance for thunderstorms Saturday night into Sunday morning. .SPOTTER INFORMATION STATEMENT... CoCoRaHS rainfall reports will be appreciated through the rest of this week. Spotter reports may be needed today into Thursday. LMZ643>646-130530- Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 1219 AM CDT Thu Sep 12 2019 This Hazardous Weather Outlook is for the nearshore waters from Sheboygan Wisconsin to Winthrop Harbor Illinois. .DAY ONE...Tonight Another round of thunderstorms are expected late tonight with strong winds and very heavy rainfall the main threats. .DAYS TWO THROUGH SEVEN...Thursday through Wednesday More storms are expected Thursday into Thursday night. A small craft advisory may be needed Thursday night through Friday for increasing southeast winds and building waves ahead of approaching cold front, then increasing westerly winds in the wake of the front. There is a chance for thunderstorms Saturday night into Sunday morning. LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-130530- Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to mid-line of lake.- Lake Michigan from Seul Choix Point to Rock Island Passage 5NM offshore to Mid Lake- Lake Michigan South of a line from Seul Choix Point to the Mackinac Bridge and North of a line from Charlevoix MI to South Fox Island 5NM offshore- Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to mid lake- Lake Michigan from Point Betsie to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM offshore to mid lake- Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to Mid Lake- Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid Lake- Lake Michigan from Sheboygan to Port Washington WI 5NM offshore to Mid Lake- Lake Michigan from Port Washington to North Point Light WI 5NM offshore to Mid Lake- Lake Michigan from North Point Light to Wind Point WI 5NM offshore to Mid Lake- Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Wilmette Harbor to Michigan City in 5NM offshore to Mid Lake- Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid Lake- Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to Mid Lake- Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid Lake- Lake Michigan from South Haven to Holland MI 5NM offshore to Mid lake- Lake Michigan from St Joseph to South Haven MI 5NM offshore to Mid Lake- 1219 AM CDT Thu Sep 12 2019 This Hazardous Weather Outlook is for the open waters of Lake Michigan. .DAY ONE...Tonight Another round of thunderstorms are expected late tonight for mainly the southern half of the lake with strong winds and very heavy rainfall the main threats. .DAYS TWO THROUGH SEVEN...Thursday through Wednesday More thunderstorms are expected Thursday into Thursday night and again Saturday night into Sunday morning. Southeast winds ahead of an approaching cold front may gust to gale force levels for a time Thursday night. www.weather.gov/mkx
In the hours before
Local storm report, Sep 11, 10:41 PM CDT, 4 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1041 PM CDT WED SEP 11 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1040 PM HEAVY RAIN LAKE GENEVA 42.59N 88.43W
09/11/2019 M1.31 INCH WALWORTH WI PUBLIC
&&
PCLocal storm report, Sep 11, 10:46 PM CDT, 3 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1046 PM CDT WED SEP 11 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1015 PM HEAVY RAIN KENOSHA 42.59N 87.82W
09/11/2019 M2.50 INCH KENOSHA WI TRAINED SPOTTER
RAIN TOTAL SINCE 8 PM.
&&
PCThe office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 11, 8:19 PM CDT | Special Weather Statement | MKX | Green, Jefferson, Kenosha, Milwaukee, Racine, Rock and 2 more | 56 min |
| Sep 11, 9:24 PM CDT | Severe Thunderstorm Warning | MKX | Kenosha, Walworth | 23 min |
| Sep 11, 9:32 PM CDT | Areal Flood Advisory | MKX | Kenosha, Racine, Rock, Walworth | 3 hr |
| Sep 11, 11:28 PM CDT | Areal Flood Advisory | MKX | Lafayette | 3 hr |
| Sep 12, 3:44 AM CDT | Beach Hazards Statement | MKX | Kenosha, Milwaukee, Ozaukee, Racine, Sheboygan | 30 hr |
| Sep 12, 3:44 AM CDT | Gale Warning | MKX | 48 hr | |
| Sep 12, 3:44 AM CDT | Small Craft Advisory | MKX | 41 hr | |
| Sep 12, 7:49 AM CDT | Marine Dense Fog Advisory | MKX | 11 hr | |
| Sep 12, 2:08 PM CDT | River Flood Warning | MKX | Rock | 53 hr |
| Sep 12, 2:08 PM CDT | River Flood Warning | MKX | Rock | 62 hr |
Nearby
Flash Flood Watches in Wisconsin, 2019Every flash flood watch in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.